Tamara’s Story – Ciprofloxacin Effects

Tamara FQwall

I was floxed by Ciprofloxacin February 4th of this year. I took two 500 mg doses of it, and began to feel like my leg was swelling, so I discontinued use. Two days later I was in the emergency room with what they thought was a blood clot. All tests came back negative. At this point any doctors I spoke to didn’t believe it was the cipro and I even had a nurse laugh at the suggestion of it.

It was then that I decided to look into it online and it opened up an entirely new, and scary world for me. Over the first week the pain began. I was in excruciating pain, it felt like my leg was being ripped apart. I was diagnosed with “tendon issues”, maybe tendonitis from my doctor and given percocet for pain and no other options.

I began a strict eating plan and “detox” schedule. I used schizandra tincture and detox tea, as well as eating a mostly vegan, high veggie and juicing diet. I went through many “detox symptom” days. I can’t say this has helped my reaction to be less severe than it would have been, but it’s possible. I also have been able to spend the entire 7 weeks post floxing at rest. This also could add to a quicker turn around.

It’s been a long seven weeks. My main symptoms have been tendonitis from hip to toes in my right leg. I’ve also experienced insomnia, tremors, anxiety/panic attacks, muscle atrophy from not using my leg, bouts of nausea , headaches, lethargy, burning/shooting pains throughout my body.

I am a dancer, I have been for 25 years. I competed, I ran a very successful agency for performers (including performing myself) for the last 4 years. I sold my portion of my company to move back out into BC, Canada, in nature and go back to teaching dance. This has completely stolen that from me…let alone being able to do most anything most days.

I have been seeing a naturopath who has been doing myofascial release on my leg to free up tightness. (I spent the first 5 weeks with my leg in a permanent semi bent position). We have also been doing Myer’s Cocktail and Glutathione IV therapy.

As of this week, I finally have some mobility in my leg, but the anxiety and panic attacks have worsened. I know it’s been suggested that the fluoroquinolone is stored in the tissues and I figure the myofascial release has been releasing it into other parts of my body.

The worst part of this for me is facing my greatest fear of not being able to do what I love: dance.

I have hope that i will get better, and maybe sharing what I have done will help others to gain some relief.

Lastly, I hope this serves as a warning to anyone who is thinking of taking the fluoroquinolone class of antibiotics. It’s just not worth it!

The picture I have attached is of me performing last summer in front of 14,000 people…now I can’t even walk. What a shame.

One thought on “Tamara’s Story – Ciprofloxacin Effects

  1. Reblogged this on rainbowheartbeat and commented:
    This was the story I wrote when I first got sick earlier this year from an antibiotic called Cipro. I have come a very long way. It’s been over 10 months and this was written at 7 weeks out. I have healed. I have come through the darkness and I am finally getting my life back on track. What a year!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s